Vascular events in patients receiving high‐dose infusional 5‐fluorouracil‐based chemotherapy: The University of Chicago experience

W. Gradishar*, E. Vokes, R. Schilsky, R. Weichselbaum, W. Panje

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

25 Scopus citations

Abstract

In a retrospective review, 22 of a total of 244 patients (9%) patients with head and neck or gastrointestinal cancer who were treated with infusional 5‐fluorouracil (5‐FU)‐based chemotherapy regimens experienced thrombotic vascular events. These events occurred concurrently with treatment or several months following the completion of therapy and consisted mainly of cardiac arrhythmias, myocardial infarction, sudden death, and thromboembolism. The temporal relationship of these vascular events to the time of treatment suggests that infusional 5‐FU may have been the underlying cause.

Original languageEnglish (US)
Pages (from-to)8-15
Number of pages8
JournalMedical and Pediatric Oncology
Volume19
Issue number1
DOIs
StatePublished - Jan 1 1991

Keywords

  • 5‐FU
  • cardiotoxicity
  • thromboembolism

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Vascular events in patients receiving high‐dose infusional 5‐fluorouracil‐based chemotherapy: The University of Chicago experience'. Together they form a unique fingerprint.

Cite this